Alert archive / New Jersey / Gale Watches in 2009
Gale Watch 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 24, 2009, 3:25 PM EST. It took effect at Dec 25, 2009, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 3:25 PM EST (20:25 UTC)
- In effect from
- Dec 25, 2009, 6:00 PM EST
- Expired
- Dec 25, 2009, 4:41 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
970 WHUS71 KPHI 242025 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EST THU DEC 24 2009 ANZ450>455-250930- /O.NEW.KPHI.SC.Y.0097.091225T1100Z-091225T2300Z/ /O.NEW.KPHI.GL.A.0016.091225T2300Z-091226T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO THE SOUTHWEST WILL CAUSE WINDS TO INCREASE AND SEAS TO BUILD INTO SATURDAY. CONDITIONS ARE EXPECTED TO BEGIN TO IMPROVE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-250930- /O.NEW.KPHI.SC.Y.0097.091225T1700Z-091225T2300Z/ /O.NEW.KPHI.GL.A.0016.091225T2300Z-091226T2300Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO THE SOUTHWEST WILL CAUSE WINDS TO INCREASE AND SEAS TO BUILD INTO SATURDAY. CONDITIONS ARE EXPECTED TO BEGIN TO IMPROVE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-250930- /O.NEW.KPHI.SC.Y.0097.091225T1700Z-091226T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 PM EST SATURDAY. THE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTHEAST AND DEVELOPING LOW PRESSURE TO THE SOUTHWEST WILL CAUSE WINDS TO INCREASE AND SEAS TO BUILD INTO SATURDAY. CONDITIONS ARE EXPECTED TO BEGIN TO IMPROVE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
927 WHUS71 KPHI 250941 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 441 AM EST FRI DEC 25 2009 ANZ431-453>455-251915- /O.EXT.KPHI.SC.Y.0097.091225T0941Z-091226T0000Z/ /O.UPG.KPHI.GL.A.0016.091225T2300Z-091226T2300Z/ /O.NEW.KPHI.GL.W.0025.091226T0000Z-091226T1500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 441 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A FAST MOVING LOW PRESSURE WITH INCREASINGLY STRONG WIND GRADIENT WILL LIFT UP THE COAST FROM THE DELMARVA PENINSULA THIS AFTERNOON INTO SATURDAY EVENING. THE TRANSITION FROM SMALL CRAFT CONDITIONS TO GALE FORCE WILL OCCUR RATHER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>452-251915- /O.EXT.KPHI.SC.Y.0097.091225T2100Z-091226T0600Z/ /O.UPG.KPHI.GL.A.0016.091225T2300Z-091226T2300Z/ /O.NEW.KPHI.GL.W.0025.091226T0600Z-091226T2100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 441 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A FAST MOVING LOW PRESSURE WITH INCREASINGLY STRONG WIND GRADIENT WILL LIFT UP THE COAST FROM THE DELMARVA PENINSULA THIS AFTERNOON INTO SATURDAY EVENING. THE TRANSITION FROM SMALL CRAFT CONDITIONS TO GALE FORCE WILL OCCUR RATHER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-251915- /O.EXT.KPHI.SC.Y.0097.091225T0941Z-091226T0000Z/ /O.NEW.KPHI.GL.W.0025.091226T0000Z-091226T1500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 441 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. A FAST MOVING LOW PRESSURE WITH INCREASINGLY STRONG WIND GRADIENT WILL LIFT UP THE COAST FROM THE DELMARVA PENINSULA THIS AFTERNOON INTO SATURDAY EVENING. THE TRANSITION FROM SMALL CRAFT CONDITIONS TO GALE FORCE WILL OCCUR RATHER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 24, 3:07 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 24, 3:07 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EST THU DEC 24 2009
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE AREA TODAY WILL MOVE EASTWARD
OVERNIGHT. LOW PRESSURE WILL INTENSIFY OVER THE CENTRAL PLAINS
LATER TONIGHT AND MOVE SLOWLY TO THE MID AND UPPER MISSISSIPPI
VALLEY BY SATURDAY. SECONDARY LOW PRESSURE IS EXPECTED TO FORM
OVER THE CENTRAL MID ATLANTIC REGION FRIDAY NIGHT AND SATURDAY AND
MOVE THROUGH OUR AREA BY SUNDAY MORNING. A WESTERLY FLOW WITH WEAK
HIGH PRESSURE WILL PREVAIL LATER SUNDAY THROUGH MONDAY WHILE
ANOTHER COLD FRONT IS EXPECTED TO SWING THROUGH OUR AREA EARLY
TUESDAY. HIGH PRESSURE SHOULD BUILD TOWARD OUR REGION FROM THE
WEST WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SURFACE AND UPPER RIDGING WILL PREVAIL TONIGHT WITH A CONTINUATION
OF MAINLY CLR TO PARTLY CLOUDY SKIES AND COLD TEMPERATURES. LATER
TONIGHT CI/AC CLOUDS WILL ARRIVE FROM THE WEST AS THE NEXT
DISTURBANCE APPROACHES. OVERNIGHT LOWS WILL BE IN THE LOW 20S IN
MOST AREAS WITH SHORE AND METRO PHILADELPHIA REMAINING IN THE
UPPER 20S. WINDS WILL BE LIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE STORM SYSTEM OVER THE MIDDLE PART OF THE COUNTRY BEGINS TO
AFFECT OUR AREA DURING THE SHORT TERM. A LEADING SHORT WAVE BEGINS
TO RIDE UP THE BACK SIDE OF THE RIDGE AND IT BRINGS CLOUDS AND THE
FIRST CHC FOR PRECIPITATION TO THE WESTERN COUNTIES FRIDAY MORNING.
SRLY FLOW ALOFT AND A COLD NE WIND AND THE SFC REMAIN ACROSS THE
AREA FRIDAY AND FRIDAY NIGHT. THIS WILL BRING HIGHER CHC FOR
PRECIP FRIDAY NIGHT AND WITH THE SLOW MOVEMENT OF THE STORM...THE
CHCS SHOULD REMAIN FAIRLY HIGH INTO SAT AND SAT NIGHT. THE ONSET
OF THE PRECIP COULD BE ICY ACROSS THE POCONOS AND A FREEZING RAIN
ADVISORY IS BEING ISSUED WITH THIS PACKAGE TO ADDRESS THIS. THE
FREEZING RAIN ADVISORY WILL BEGIN AT 10 AM FRI AND LAST INTO FRI
NGT.
THE WARMER TEMPERATURES WILL BE ACROSS THE REGION SAT AND SAT NIGHT
WITH HIGHS IN THE UPPER 40S TO LOW 50S EXPECTED. THESE READINGS
ALONG WITH THE RAINFALL (WHICH COULD TOTAL 1.0 TO 1.5 INCHES) WILL
MAKE A SIGNIFICANT DENT IN THE SNOW PACK. THE HYDROLOGY SECTION
BELOW ADDRESSES ANY UPCOMING HYDRO ISSUES.
THE STEADY PRECIPITATION SHOULD END EARLY SUNDAY MORNING ONCE A
COLD FRONT CROSSES THE AREA. THERE WILL STILL BE SMALL CHC FOR
SHOWERS 9RAIN AND/OR SNOW) MAINLY ACROSS THE NORTH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THE PERIOD, A RATHER LARGE UPPER LEVEL TROUGH WILL
BE SITUATED OVER THE EASTERN HALF OF THE UNITED STATES. THIS FEATURE
SLOWLY PROGRESSES EASTWARD AND FINALLY MOVES OFF THE COAST MONDAY.
MEANWHILE, A SURFACE LOW OVER EASTERN CANADA WILL DRAG A COLD FRONT
ACROSS THE REGION SUNDAY NIGHT INTO MONDAY WITH A REINFORCING COLD
FRONT DROPPING THROUGH SOMETIME LATE MONDAY INTO TUESDAY. THIS WILL
BRING SOME COLDER AIR INTO THE AREA AND AS A RESULT THERE REMAINS
THE POSSIBILITY FOR SOME SNOW TO FALL ACROSS THE AREA. THEREFORE WE
HAVE INCLUDED A SLIGHT CHANCE/CHANCE FOR SNOW SHOWERS ACROSS THE
CWA. IT LOOKS LIKE ANY LINGERING SNOW SHOWERS WILL END BY TUESDAY
MORNING.
AS THE UPPER TROUGH FINALLY EXITS THE REGION, SURFACE HIGH PRESSURE
WILL BUILD IN FROM THE WEST. THIS HIGH WILL REMAIN IN CONTROL OF OUR
WEATHER FROM TUESDAY THROUGH THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SKIES WERE CLEAR AROUND THE AREA EARLY THIS AFTERNOON ON A LIGHT
NORTH WIND, BUT A DECK OF EITHER STRATUS OR STRATOCUMULUS WAS SLOWLY
TRYING TO MOVE INLAND FROM THE SOUTHERN NJ COAST. WITH THE PROXIMITY
OF THIS DECK, WE DID NOT SLOW DOWN GUIDANCE INDICATIONS AND
THEREFORE FORECAST CEILINGS AT OR A BIT BELOW 1000 FT BY AROUND
MIDNIGHT MOST LOCATIONS AND SOMEWHAT EARLIER AT ACY. VISIBILITIES
WERE EXPECTED TO DETERIORATE MORE SLOWLY, BUT SHOULD FOLLOW DURING
THE DAY ON FRIDAY AT THE LATEST. WINDS WERE EXPECTED TO VEER FROM
NORTH TO NORTHEAST OR EAST DURING THE TAF PERIOD. THEY SHOULD BE
LESS THAN 10 KT OVERNIGHT BUT PICK UP SOME ON FRIDAY. PRECIPITATION
WAS FORECAST TO HOLD OFF THROUGH THE 18Z TAF PERIOD, BUT ARRIVE BY
24Z AT PHL. THAT PCPN WAS EXPECTED TO BE LIQUID.
OUTLOOK...
WE EXPECT IFR CONDITIONS TO BE THE RULE INTO SATURDAY, AFTER WHICH A
RETURN TO VFR CONDITIONS IS EXPECTED. THERE IS A CHANCE THAT
PRECIPITATION COULD BEGIN AS A PERIOD OF FREEZING RAIN MAINLY AT ABE
AND RDG.
&&
.MARINE...
THE STRENGTHENING GRADIENT BETWEEN WHAT INITIALLY SHOULD BE FAIRLY
WEAK SECONDARY LOW PRESSURE APPROACHING FROM THE SOUTHERN
MID-ATLANTIC AND STRONG HIGH PRESSURE RIDGING DOWN FROM SOUTHEAST
CANADA WILL BE ENOUGH TO CAUSE SEAS TO BUILD TO ADVISORY LEVELS BY
AROUND DAYBREAK FRIDAY OVER THE OCEAN WATERS WITH WINDS FOLLOWING
DURING THE DAY. OVER THE BAY, WINDS ALSO ARE EXPECTED TO REACH
ADVISORY LEVELS DURING THE DAY ON FRIDAY. THAT GRADIENT MAY WELL
TIGHTEN SUFFICIENTLY TO PRODUCE GALES BEGINNING SOMETIME IN THE
FRIDAY NIGHT/EARLY SATURDAY PERIOD. WEVE GONE WITH A GALE WATCH FOR
ALL WATERS EXCEPT THE UPPER BAY BEGINNING FRIDAY NIGHT. THE ONSET OF
ANY GALES LIKELY WOULD HAPPEN LAST OVER THE NORTHERN ATLANTIC
WATERS.
CONDITIONS ARE EXPECTED TO IMPROVE BEGINNING SATURDAY NIGHT,
ALTHOUGH THERE IS A SUGGESTION IN THE MODELS THAT CYCLOGENESIS WILL
BEGIN OFF THE ATLANTIC COAST AGAIN ON MONDAY.
REGARDING TIDES, A LOCAL PROGRAM SUGGESTS TIDAL ANOMALIES IN EXCESS
OF WHAT THE SSE PREDICTS FOR THE EARLY SATURDAY, LATE SATURDAY AND
EARLY SUNDAY HIGH TIDES, BUT WE ARE NEAR NEAP TIDE AND EVEN THE
LARGER DEPARTURES DO NOT RESULT IN TIDAL FLOODING.
&&
.HYDROLOGY...
CERTAINLY NOT OUT OF THE WOODS, BUT THE HSA IS BETTER OFF THAN 24
HOURS AGO. BOTTOM LINE, THE CAPACITY TO HOLD WATER IN THE CREEKS AND
STREAMS HAVE INCREASED A BIT. THIS WAS POSSIBLE DUE TO THE COLD
TEMPERATURES WHICH WAS CAUSING LITTLE IF ANY MELTING AND SUBSEQUENT
RUNOFF. WITH LITTLE IF ANY WATER ENTERING INTO OUR CHANNELS, WATER
LEVELS HAVE BEEN ABLE TO DECREASE. EVEN IF JUST A BIT, EVERY INCH IS
IMPORTANT.
USING A BELL SHAPED CURVE, WE FEEL THAT 1.00 TO 1.25 INCHES OF RAIN
IS MOST LIKELY TO OCCUR THROUGH SATURDAY NIGHT. A LITTLE LESS OR A
LITTLE MORE IS POSSIBLE, BUT WE FEEL CHANCES OF THIS OCCURRING
ARENT AS GREAT.
WITH TEMPERATURES TOPPING OUT AROUND 50 ON SATURDAY, COUPLED WITH
HIGH DEW POINTS, SOME WIND, AND THE RAIN, MELTING SNOW IS MOST
DEFINITE. THE QUESTION IS HOW MUCH SNOW WILL MELT? WE FEEL THAT 75%
OF THE WATER LOCKED UP IN THE SNOW IS GOING TO TRANSLATE INTO RUNOFF.
SNOW WATER EQUIVALENTS RANGE FROM LESS THAN A .5 INCH ACROSS THE
NORTHERN HSA TO ABOUT 1.5 INCHES ACROSS THE CENTRAL AND SOUTHERN
SNOW-PACK.
SO IF YOU ADD THE NUMBERS, 1.00 TO 1.25 INCHES OF NEW RAINFALL,
COMBINED WITH UP TO 1.10 INCHES OF LIQUID WATER FROM THE SNOW, WERE
LOOKING AT POSSIBLY 2.35 INCHES. IF WE GET 1.50 INCHES OF RAIN, WE
COULD BE LOOKING AT 2.6 INCHES.
ALTHOUGH THE HSAS CAPACITY TO HOLD WATER HAS INCREASED, FLOODING IS
STILL POSSIBLE, THAT IS FOR CREEKS AND STREAMS. NUISANCE FLOODING
IN LOW LYING AND IN POOR DRAINAGE AREAS IS GOING TO HAPPEN. FOR OUR
CREEKS AND STREAMS, WE THINK WELL BE O.K. IF WE ONLY RECEIVE 0.75
INCHES OF RAIN. IF WE GET 1.00 INCH OF RAIN, MOST OF THE WATER WILL
REMAIN IN THE CHANNELS. IF WE GET 1.25 INCHES, CREEK AND STREAM
FLOODING WILL BE LIKELY...THE FAST RESPONDERS. IF WE RECEIVE 1.50
INCHES, CREEK AND STREAM FLOODING IS ALMOST A DEFINITE.
THE QUICK RESPONDERS INCLUDE THOSE IN NORTHERN DELAWARE, SOUTHEAST
PENNSYLVANIA, AND THE ASSUNPINK AND MILLSTONE IN JERSEY.
IF THE SCHUYLKILL BASIN RECEIVES 1.50 INCHES, 3/4 BANKFULL TO
BANKFULL ISNT OUT OF THE QUESTION. THE DELAWARE WOULD SEE 1/2 TO
3/4 BANKFULL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY FROM 10 AM FRIDAY TO 6 AM EST SATURDAY
FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR
ANZ431-450>455.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST FRIDAY FOR
ANZ450>455.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 PM EST SATURDAY FOR
ANZ430.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EST FRIDAY FOR ANZ431.
&&
SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...OHARA
LONG TERM...MEOLA
AVIATION...DELISI
MARINE...DELISI
HYDROLOGY...KRUZDLOHazardous weather outlook, Dec 24, 3:00 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EST THU DEC 24 2009 PAZ054-055-252000- CARBON-MONROE- 300 PM EST THU DEC 24 2009 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. THERE IS A CHANCE OF FREEZING RAIN FRIDAY AND FRIDAY NIGHT. MODERATE TO HEAVY RAIN LATER FRIDAY NIGHT INTO SATURDAY MORNING COMBINED WITH A MELTING SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 067>071-252000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 300 PM EST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN FRIDAY NIGHT INTO SATURDAY MORNING COMBINED WITH A MELTING SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-252000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-252000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-252000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:04 PM EST | Freezing Rain Advisory | PHI | Morris, Sussex, Warren | 42 hr |
| Dec 24, 3:25 PM EST | Small Craft Advisory | PHI | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.